Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

What causes itchy sores all over arms and thighs?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9400 Questions
Question
I have sores all over my arms, thighs facing forward, left ankle, and my stomach. Intense itch. Worsens in the evening. I am an addict but have quit all drugs for a long time (including cigarettes for 1 year) except for one. Mucinex DM Extra Strength, 1200 mg per day or more. Yes, that is a lot. I have seen a dermatologist twice with no help. I am seeing my family doctor tomorrow. This is getting out of control
Posted Wed, 20 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
?? drug allergy or liver abnormality

Detailed Answer:
Hello sir and welcome.

Thank you for writing to us.

I have gone through your query and attached images with diligence and would like you to know that I am here to help.

Based on the provided information and the images, you seem to be scratching the sores quite a lot which have led them to bleed (open sores prone to infection). I feel that your dermatologist has only been trying to prevent infections (bacterial and fungal) due to the open sores and has not really concentrated on finding the cause/source of the infection.

Please do meet your family physician at the earliest sir. Taking into consideration your history sir, the most probable causes for these sores/rash are:
-An allergic reaction to mucinex
-A possible liver abnormality that has resulted from the use of drugs in the history and currently

I would recommend the following things to request at your doctors:
-A complete blood profile (including leukocytes, ESR, eosinophils, LFT, etc.)
-A swab test from an open sore
other investigations may be suggested based on the physical examination conducted sir.

In the meantime, please do try to avoid contact with the sores and rashes, try to wear lose comfortable clothing (preferably cotton), and also if possible avoid contact with clothing (for example: wear a sleeveless t-shirt to avoid contact with sores on the arm, etc.). Also drink plenty of water to help with quick expulsion of the drug from your system (if at all it is the drug that is the root cause for your symptoms).

Please write back to me with information on your doctors advice, the test results, and all other information so I can guide you further sir. Wishing you lots of luck. Please feel free to write to me about anything, I am always available to help.

Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor